Vimpat - Has anyone experienced hair loss and weight gain?

Answers (5)

16 Sep 2010

Hair loss & weight gain has not been documented as a side effect of Vimpat, you must seek medical advice from the doc/pharmacist who prescribed the med., take care & be well!

Votes: +0

11 Jan 2011

I have very much experienced weight gain and it is not good. I couldn't figure out why I was not losing weight when I was working out 6x a week for an hour a day for 3 months. (I did the P90X program) I have now been doing an hour of cardio almost everyday and I have been eating better than ever in my life. In fact, I gained weight/fat. Some from muscle, but I now have an overhang over my jeans, which I didn't have before Vimpat. I started exercising the exact week I started Vimpat so I didn't notice the weight gain right away. I'm sure if I wasn't exercising, I would be the size of a house by now. I am about the heaviest I have ever been in my life! This may not happen to you, but this also happened with another med I was one, Trileptal or Topamax. I am on Keppra and Vimpat and I am still having breakthrough seizures!

Votes: +0
LauraLea41 13 Mar 2013

I started taking Vimpat about 2 years ago, and I saw that I had gained weight and my hair thinned out also. Problem is, I was 38 when I started Vimpat, so I was at the age when you start gaining weight anyways. I have no idea if it was because my metabolism was slowing down due to getting older or the medication. I can say that the vimpat works to well on controlling the seizures to quit taking it though. I have been watching my diet since the January, but I don't seem to be losing. I am also working out and there are times I seem to be gaining weight instead of losing. This may be due to Viibryd though. THis is an anti-depressant I started about 7 months ago, which also causes hair loss. It is so difficult to tell if it is medications, aging or maybe the combination. Just cannot risk not taking the Vimpat. I stopped cold turkey on the Viibryd anti-depressant this week and have many problems from doing this. One of them being very irritable, sleepy and itchy skin. Going to have to get back on it.

6 Feb 2012

I know this question was asked awhile ago but I'm new to this so I would just like to say that I too take this as well as Depakote. When I began Dep my Dr. said I could have both side effects, I would say this would apply to vimpat too but may still be too new to add to the side effects.

Votes: +0

4 Sep 2013

I started this medicine about 1 year ago and now I started massive hair loss all of a sudden in shower in my house everywhere, can't explain it. I didn't gain weight though, good luck everyone else who just started.

Votes: +0

2 Jan 2014

The weight gain is a result of not eating enough. Vimpat suppresses the appetite, but the body still requires a certain amount of calories, nevertheless. If those required calories are not met by the end of the day, the body goes into starvation mode as a way of preserving itself. So Vimpat does not cause weight gain, per se, it just makes it harder for us to recognize how much food we need. I, too, am on Vimpat and have been on it for two years. I had no problem with my lack of appetite and keeping weight down, until my metabolism changed recently. Now, because I still have no appetite and I gain weight if I do not eat enough I am constantly trying to guess how many calories my body needs for each day.

Votes: +0

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Should I expect to gain weight while taking Vimpat?

... forgot to ask this of the doc today. What have your experiences been while on vimpat? Gain? Loss? Staying stable? Thank you.

3 answers 20 Jul 2010

Has anyone experienced a loss of libido, weight gain, aggression, and hair loss, with Gabapentin?

I have been on Gabapentin for a little over 2 years now. I have NO sex drive and it's causing problems with my marriage. I have PCOS, which ...

2 answers 20 Oct 2010

Has anyone experienced weight gain/weight loss while on Carbamazepine 100 mg chewable tabs?

I've been given this medicine to control seizures... I've been on other things & I've gained so much weight... I don't want ...

3 answers 15 Apr 2013

Has anyone had MAJOR weight gain when on vimpat?

I have been on Vimpat since November and I have gained over 35 lbs has anyone else had this issue?

2 answers 7 Aug 2013

When Taking vimpat does your weight matter?

My husband is currently on Vimpat, he has also lost 90 lbs would his dosage need lowered since he lost weight? We have noticed side effects lately ...

1 answer 7 Jul 2014